Arizona, 2004Damaging Wind in Arizona, April 10, 2004
April 10, 2004 · NWS FGZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 10, 3:10 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 10, 3:10 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST SAT APR 10 2004
.SYNOPSIS...A VIGOROUS STORM SYSTEM WILL MOVE INTO ARIZONA TONIGHT
BRINGING COOLER TEMPERATURES AND A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE BEST CHANCE FOR PRECIPITATION WILL BE SOUTH AND
EAST OF FLAGSTAFF. COOL AND BREEZY CONDITIONS WILL LINGER ACROSS THE
AREA SUNDAY WITH A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
NEAR THE NEW MEXICO BORDER. HIGH PRESSURE WILL RETURN FOR THE BEGINNING OF
THE WORK WEEK BRINGING DRY AND WARMER WEATHER TO THE REGION.
&&
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE 40. A SEVERE
THUNDERSTORM WATCH WAS ISSUED EARLIER FOR SOUTHEAST SECTIONS OF THE
CWA. WITH STEEPENING LAPSE RATES AND SHEAR IN PLACE...WE HAVE SEEN
NUMEROUS SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING HAIL TO AN
INCH IN DIAMETER AND GUSTY WINDS. WITH THE BOUNDARY LAYER COOLING
FROM ONGOING CONVECTION...EXPECT THE THREAT OF SEVERE WEATHER TO BE
DECREASING RAPIDLY AFTER ABOUT 400 PM. WILL MONITOR THE CONVECTION
FOR POSSIBLE CANCELLATION OF PORTIONS OF THE SEVERE THUNDERSTORM
WATCH LATER THIS AFTERNOON. NEXT ISSUE WILL BE THE COVERAGE OF
PRECIPITATION OVER THE SOUTHEAST SECTIONS TONIGHT...AND THE LOWERING
SNOW LEVELS. WEAK DIV-Q FORCING WILL CONTINUE THROUGH THE NIGHT OVER
THE SOUTHEAST TWO-THIRDS OF THE CWA. EXPECTING AT LEAST SCATTERED
ACTIVITY TO CONTINUE OVERNIGHT IN THE WHITE MTNS AND SNOW LEVELS
WILL DROP TO NEAR 7000 FEET BY EARLY MORNING. WILL CONTINUE TO
MENTION LIGHT SNOWFALL ACCUMULATIONS THERE. QUITE COOL AND BREEZY
CONDITIONS WILL CONTINUE SUNDAY. IT WILL ALSO BE UNSTABLE ENOUGH IN
THE AFTERNOON TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS NEAR
THE NEW MEXICO BORDER. THE WARMUP BEGINS MONDAY AS RIDGING BUILDS IN
FROM THE WEST. EXPECT TEMPERATURES TO WARM 5-10 DEGREES.
FOR THE EXTENDED...RIDGE AXIS REMAINS OVER THE STATE TUESDAY WITH
ABOVE NORMAL TEMPERATURES. WEDNESDAY THROUGH FRIDAY...A SERIES OF
DISTURBANCES ARE FORECAST TO PASS MAINLY TO OUR NORTH. THIS WILL
BRING AN INCREASE IN WIND AND A FEW DEGREES OF COOLING. BY THE
WEEKEND...MODELS ARE IN DECENT AGREEMENT THAT A PACIFIC TROUGH WILL
PASS THROUGH THE STATE. WE WILL INCLUDE LOW POPS FOR SATURDAY.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH FOR EASTERN YAVAPAI...GILA...SOUTHERN
APACHE AND SOUTHERN NAVAJO COUNTIES UNTIL 600 PM MST...
&&
JOHNDROW
Hazardous weather outlook, Apr 10, 12:30 PM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1230 PM MST SAT APR 10 2004
AZZ008-013-014-016>018-037-110100-
YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1230 PM MST SAT APR 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN YAVAPAI...
GILA...SOUTHERN APACHE AND SOUTHERN NAVAJO COUNTIES UNTIL
600 PM MST. AN APPROACHING STORM SYSTEM WILL COMBINE WITH MOISTURE
ALREADY IN PLACE TO PRODUCE ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS
AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL NEAR ONE
INCH IN DIAMETER AND DAMAGING WIND GUSTS. THE STORMS ARE EXPECTED TO
MOVE SOUTH AND EAST OF THE AREA BY EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 10, 3:45 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 PM MST SAT APR 10 2004
AZZ008-013-014-016>018-037-110100-
YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
345 PM MST SAT APR 10 2004
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTHERN ARIZONA...
YAVAPAI...NAVAJO...AND APACHE.
Thunderstorm Wind, Gila
- When
- April 10, 4:30 PM MST to 5:00 PM MST
- Where
- Gila County, Miami
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 33.400, -110.867
A strong spring storm moved through central Gila County during the late afternoon with heavy rain, hail, and damaging winds affecting the Globe and Miami areas. The storm ripped the roof off of a business and sent it through power lines and into a roof across the street. This caused damage to two additional businesses. Several homes had shingles blown off their roofs. Trees and power poles were also knocked down. Power was restored to all areas by 7:45 PM.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Alaska, April 10, 20041 death · 1 event
- Tornado and Hail in Texas, April 10, 2004$985,000 · F1 · 34 events
- Hail and Damaging Winds in Alabama, April 10, 2004$2.7 million · 2.5 in hail · 6 events
- Flash Flooding and Hail in Texas, April 10, 2004$100,000 · 2.75 in hail · 25 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10, 200416 events
- Hail and Damaging Winds in Texas, April 10, 2004$14,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10, 200450 kt wind · 9 events
- Hail in Oklahoma, April 10, 20041 in hail · 3 events
- Hail in North Carolina, April 10, 20041 in hail · 3 events
- Hail in Texas, April 10, 20040.75 in hail · 2 events
- Hail and Damaging Wind in Mississippi, April 10, 2004$2,000 · 1 in hail · 2 events
- Damaging Winds in Arizona, April 10, 200460 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393729.